Cases reported "Erythema"

Filter by keywords:



Filtering documents. Please wait...

1/46. Correction of bone marrow failure in dyskeratosis congenita by bone marrow transplantation.

    dyskeratosis congenita is recognized by its dermal lesions and constitutional aplastic anemia in some cases. We report successful allogeneic bone marrow transplantation in two siblings with this disease from their sister, and their long term follow-up. We used reduced doses of cyclophosphamide and busulfan for conditioning instead of total body irradiation. Also, we report late adverse effects of transplantation which are not distinguishable from the natural course of disease.
- - - - - - - - - -
ranking = 1
keywords = bone
(Clic here for more details about this article)

2/46. Myeloma-associated systemic amyloidosis presenting as chronic paronychia and palmodigital erythematous swelling and induration of the hands.

    Mucocutaneous involvement occurs predominantly in primary systemic amyloidosis as well as in myeloma-associated systemic amyloidosis. It is rarely observed in other types of amyloidoses. Signs of such involvement may aid in the early diagnosis of the disease process. Herein, we describe a 64-year-old white male patient with myeloma-associated systemic amyloidosis in whom the disease presented with unique cutaneous lesions consisting of chronic paronychia and palmodigital erythematous swelling and induration of the hands. Following weekly regimens with prednisone (20 mg/day) and melphalan (2 mg/day) administered every 16 weeks, almost complete resolution of the cutaneous lesions was observed after 1 year of therapy. Also, in response to chemotherapy, modest regression of the myelomatous bone lesions and complete resolution of the underlying gammopathy occurred.
- - - - - - - - - -
ranking = 0.11111111111111
keywords = bone
(Clic here for more details about this article)

3/46. Unusual annular erythema associated with myelodysplastic syndrome.

    We report a case of unusual annular erythema associated with myelodysplastic syndrome (MDS). A 58-year-old male with MDS developed annular erythema on his back, scaly erythema on the dorsa of hands, and exudative erythema on his eyelids. Histological examination revealed a mononuclear cell infiltrate around vessels and follicles in the mid- to lower dermis. He had no history of treatment with granulocyte-colony-stimulating factor (G-CSF). serum granulocyte-macrophage-colony-stimulating factor (GM-CSF) level was slightly elevated (5.84 pg/ml, normal < 2.0 pg/ml), whereas other cytokines including G-CSF, IL-6, and IL-8 were within normal limits. skin manifestations were much improved by systemic mepitiostane, and serum GM-CSF level returned to normal levels.
- - - - - - - - - -
ranking = 8.4378368189766
keywords = macrophage
(Clic here for more details about this article)

4/46. Flexural erythematous eruption following autologous peripheral blood stem cell transplantation: a study of four cases.

    Autologous bone marrow transplantation and autologous peripheral blood stem cell transplantation (APBSCT) are alternative therapeutic options in the treatment of various malignancies. We describe four patients undergoing APBSCT for malignancies; they developed a cutaneous eruption characterized by confluent erythematous and hyperpigmented patches within the flexural areas during the first month after transplantation. The lesions were poorly circumscribed without epidermal changes such as scaling, xerosis, erosions or atrophy. The skin patches were treated with topical corticosteroids and resolved within a few days with discoloration. Histopathological findings were characterized by focal vacuolar degeneration of the basal layer with epidermal dysmaturation. We believe that these cutaneous eruptions are consistent with an interplay of high-dose chemotherapy and local factors such as friction, local skin temperature and eccrine gland distribution, which could explain the constant location of this eruption in the axillae and genital area.
- - - - - - - - - -
ranking = 0.11111111111111
keywords = bone
(Clic here for more details about this article)

5/46. T-cell receptor gammadelta T-cell leukemia with the morphology of T-cell prolymphocytic leukemia and a postthymic immunophenotype.

    T-cell prolymphocytic leukemia (T-PLL) is a postthymic T-cell neoplasm with a characteristic morphology and heterogeneous immunophenotype. Most cases of T-PLL express membrane T-cell receptors (TCRs) of the alphabeta phenotype. We experienced a 30-year-old man suffering from TCRgammadelta T-cell leukemia with morphology compatible to T-PLL with a postthymic phenotype. He was admitted with skin eruption and pancytopenia. Peripheral blood and bone marrow were occupied with medium-sized lymphocytes, which had moderately condensed chromatin with a single nucleolus and sparse, nongranular basophilic cytoplasm. The immunophenotype was CD1a-, CD2-, CD3 , CD4-, CD5 , CD7 , CD8-, and terminal deoxynucleotidyl transferase negative. Hepatosplenomegaly was absent. He was diagnosed as having T-PLL and was treated with combination chemotherapy. Six months later the leukemic cell became chemoresistant. Although the patient showed transient improvement in response to pentostatin, he died 13 months after the diagnosis. To our knowledge, this is the first case of T-PLL with a TCRgammadelta phenotype.
- - - - - - - - - -
ranking = 0.11111111111111
keywords = bone
(Clic here for more details about this article)

6/46. The granuloma annulare phenotype and tuberculosis.

    At one time it was believed that granuloma annulare was associated with or even caused by tuberculosis. In the past 50 years, that idea has seemed to be of little more than historic importance. A case is reported of chronic, inadequately treated tuberculosis with erythema induratum in which clinical and histologic lesions compatible with granuloma annulare occurred. Specific antituberculosis therapy caused clearing of the skin lesions. The previous reported cases of granuloma annulare and tuberculosis are summarized. Other systemic diseases reportedly associated with granuloma annulare are noted to emphasize the many possible etiologic relationships. granuloma annulare may be viewed not as a disease sui generis but as a phenotypic macrophage-granulomatous response to multiple etiologic disease patterns.
- - - - - - - - - -
ranking = 8.4378368189766
keywords = macrophage
(Clic here for more details about this article)

7/46. Superficial gyrate erythema as a cutaneous reaction to alendronate for osteoporosis.

    alendronate is a bisphosphonate compound used to treat diseases of pathologic bone resorption. Cutaneous reactions to this medication are rare. We report the case of a superficial gyrate erythema that occurred as a reaction to weekly alendronate therapy used in the treatment of postmenopausal osteoporosis.
- - - - - - - - - -
ranking = 0.11111111111111
keywords = bone
(Clic here for more details about this article)

8/46. erythromelalgia precipitated by acral erythema in the setting of thrombocytopenia.

    erythromelalgia is a rare syndrome that is characterized by episodic attacks of burning pain in the distal extremities, which last from minutes to days and are precipitated by exercise, warmth, or limb dependency. There is a primary or idiopathic form and a secondary form that occur with myeloproliferative or other diseases. All previous reports about erythromelalgia that is the result of a myeloproliferative process have documented associated thrombocytosis. We describe a 40-year-old woman with myelodysplastic syndrome who experienced erythromelalgia in the setting of acral erythema and thrombocytopenia, first induced by chemotherapy and recurring after a radiation- and chemotherapy-based myeloablative regimen that was administered before a T-cell-depleted allogeneic bone marrow transplantation.
- - - - - - - - - -
ranking = 0.11111111111111
keywords = bone
(Clic here for more details about this article)

9/46. Pustular acral erythema in a patient with acute graft-versus-host disease.

    Acral erythema is a well-known side-effect of chemotherapy treatment but it is not common in patients undergoing bone marrow transplant. We report a post-transplant patient with clinical and histological acute graft-versus-host disease (GVHD) who concurrently developed acral erythema presenting as painful, well-defined and self-limiting palmar erythema with pustules. A skin biopsy from the palm showed abnormal keratinocyte maturation and eccrine squamous syringometaplasia. This case illustrates the difficulties in establishing the differential diagnosis of cutaneous eruptions in patients undergoing bone marrow transplant.
- - - - - - - - - -
ranking = 0.22222222222222
keywords = bone
(Clic here for more details about this article)

10/46. Chemotherapy-induced acral erythema and acute graft-versus-host disease after allogeneic bone marrow transplantation.

    Chemotherapy-induced acral erythema is a rare disorder characterized by a painful and intense erythema of the palms and the soles. In allogeneic bone marrow transplant patients, the differential diagnosis of acute graft-versus-host disease (AGVHD) may be difficult. We describe a case of concurrent acral erythema and AGVHD. The clinical features of both conditions as well as the histological findings on serial skin biopsy specimens are discussed.
- - - - - - - - - -
ranking = 0.55555555555556
keywords = bone
(Clic here for more details about this article)
| Next ->


Leave a message about 'Erythema'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.